Facebook Pixel
EmpowHER Guest
Q: 

Can stuttering be an adverse effect from a flu vaccine.

By Anonymous February 15, 2011 - 9:43am
 
Rate This

My 26 year old daughter works for a medical facility where they insist on flu vaccination. About a week after her flu combo vaccine in September of 2010 she began to stutter. She has had an MRI, EEG and lots of blood work with no reasonable explanation (they say it may be stress related but she hasn't had any new issues to create any additional stress in her life). I have been trying to investigate the vaccine and if it could be the cause. She called the local health dept. but was told that they hadn't had any of those issues. I have read that stuttering can be a cause if you may have slight allergies to some of the ingredients of the vaccine. We are just looking for some information to say the vaccine could be the problem. We are not looking for blame but just a way to move on and possibly correct the problem and be sure she doesn't have another vaccine if it was the cause. Any information is appreciated.

Add a Comment19 Comments

I just wanted to let everyone know that my neurologist found the answer to my stuttering problem as a result of after effects from the flu shot. Elatrol - I took it for about one year and now the stuttering has disappeared.

May 26, 2015 - 11:27am
EmpowHER Guest
Anonymous

I took my 3 yr old for her check up, got the flu mist and I am now noticing a stutter. I'm never getting my kids a flu shot again after reading this. I hope it goes away :(

January 7, 2015 - 7:57pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Hi,

I experienced the same with my little one . How is ur daughter now. We got her shot on feb 13th and she has started stuttering from 15th feb. I am really worried and confused what to do .
Please suggest me if you gave her any treatment.

March 31, 2015 - 8:55pm
EmpowHER Guest
Anonymous (reply to Anonymous)

It does go away somtimes right away and some it take longer. For my son it took maybe three months before it was all gone.

January 8, 2015 - 9:47am
EmpowHER Guest
Anonymous

Our 2 1/2 year old grandson had a flu shot shot in October, Sanofi-Pasteur (multi-dose vial). Took a nap and woke up with a stutter and a confused look on his face. Prior to this flu shot his language skills were very normal, no stuttering! One week later other symptoms of some type of neurological issue, in addition to stuttering, developed: didn't talk much, when attempting to talk couldn't form any words, attention span much shorter than before the shot, mumbled jibber jabber, nonsense, most of the day, hyper activity, couldn't sit still (not even for his favorite book), an expressionless gaze if he looked at you. The evaluation of the Pediatrician at Children's Hospital revealed nothing but stuttering as normal for his age and that there are no known vaccine issues on the CDC website. Nothing about this event was reported to VAERS. In my opinion with the additional symptoms this is more than "normal" developmental stuttering, looks more like neurogenic stuttering related to the flu shot. Maybe not the thimerosal, maybe other adjuvants in the vaccine, or just his immune response to the vaccine. It should be noted that last year he had flu shot but it was the single dose presentation (no thimerosal).
No data will ever exist on the VAERS when doctors don't report events like this! Two weeks after the flu shot his stuttering is mostly gone, notice some hesitation when forming words but he would think about it and usually say the word without any problem. Talking more, attention span better, doing more of his usual activities. It was a very sad event. Hopefully the worst is over.

December 30, 2014 - 3:39pm
EmpowHER Guest
Anonymous

My 2.5yo son was highly verbal and speaking in complete sentences. He received the flumist this fall and began stuttering the next day, though it was just first syllables and occasionally at that time. 3 months later and the stutter is on almost every single word to the point that he can hardly get through his sentences. It makes me so sad/angry to see that there are others with this same side effect!! If anyone reported this to VARS, what was the response?

December 26, 2014 - 1:29am
EmpowHER Guest
Anonymous

I am so concerned. My daughter recd the flu shot on Saturday and has a noticeable stutter today, Monday. So much that it is really bothersome. Will it go away? What precautions does anyone recommend? Her dr thinks I over exaggerate but this is not her norm. After reading I'm more concerned now than before.

December 8, 2014 - 9:17pm
EmpowHER Guest
Anonymous

My daughter had a nasal flu spray vaccine back in October. She had the spray administered around 7:30 pm. She slept on the way home and didn't wake up until the next morning. She had a very difficult time speaking and have a VERY pronounced stutter. Previously she had never had any difficulty speaking and had advanced speech, expressing herself fluently in full sentences. This heavy stutter lasted 2 weeks. We took her to her Pediatrician. He quickly dismissed the correlation. It's been 6 weeks now and she has improved, but still has a noticeable stutter. We just reported it to VAERS.hh2.gov I hope everyone who has experienced this will report it to the VAERS site so that this can be listed as a possible side effect.

December 5, 2014 - 9:45am
EmpowHER Guest
Anonymous

I had commented a year ago about my son Isaac and his stuttering after his flu shot. Well last week instead of the shot he got the nasal spray. He has done a lot better and no stuttering with this method. Im wondering if that made a difference? I was afraid to get it this season but i had to with all the sickness going around.

September 23, 2014 - 11:27am
EmpowHER Guest
Anonymous

My daughter is two. She had the flu shot one week ago and two days after developed a pronounced stutter. It was terrible for 3 days and has luckily slowly improved but still affecting her. It is so sad to watch her struggle. I avoided looking online until now, as the doctors always say not to rely on internet searches but I am shocked to discover how many other people are experiencing similar issue. This cannot be a coincidence if so many others are having same reaction right after. Her speech was fine until two days after the shot.

September 22, 2014 - 4:27pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Stuttering

Get Email Updates

Stuttering Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!